Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The dimension subalgebra problem for enveloping algebras of Lie superalgebras


Author: David M. Riley
Journal: Proc. Amer. Math. Soc. 123 (1995), 2975-2980
MSC: Primary 17B35; Secondary 16S30
DOI: https://doi.org/10.1090/S0002-9939-1995-1264829-0
MathSciNet review: 1264829
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let L be an arbitrary Lie superalgebra over a field of characteristic different from 2. Denote by $ \omega u(L)$ the ideal generated by L in its universal enveloping algebra $ U(L)$. It is shown that $ L \cap \omega u{(L)^n} = {\gamma _n}(L)$ for each $ n \geq 1$, where $ {\gamma _n}(L)$ is the nth term of the lower central series of L. We also prove that $ \omega u(L)$ is a residually nilpotent ideal if and only if L is residually nilpotent. Both these results remain true in characteristic 2 provided we take L to be an ordinary Lie algebra.


References [Enhancements On Off] (What's this?)

  • [BP] J. Bergen and D. S. Passman, Delta methods in enveloping algebras of Lie superalgebras, Trans. Amer. Math. Soc. 334 (1992), 259-280. MR 1076611 (93a:17008)
  • [H] B. Hartley, The residual nilpotence of wreath products, Proc. London Math. Soc. 2 (1970), 365-392. MR 0258966 (41:3611)
  • [J] S. A. Jennings, The group ring of a class of infinite nilpotent groups, Canad. J. Math. 7 (1955), 169-187. MR 0068540 (16:899a)
  • [K] M. A. Knus, On the enveloping algebra and the descending central series of a Lie algebra, J. Algebra 12 (1969), 335-338. MR 0238914 (39:274)
  • [L1] M. Lazard, Sur les groupes nilpotents et les anneaux de Lie, Ann. Sci. École Norm. Sup. 71 (1954), 101-190. MR 0088496 (19:529b)
  • [L2] -, Groupes analytiques p-adiques, Inst. Hautes Études Sci. Publ. Math. 26 (1965). MR 0209286 (35:188)
  • [Mc] J. C. McConnell, The intersection theorem for a class of noncommutative rings, Proc. London Math. Soc. 17 (1967), 487-498. MR 0210738 (35:1624)
  • [Q] D. G. Quillen, On the associated graded ring of a group ring, J. Algebra 10 (1968), 411-418. MR 0231919 (38:245)
  • [R] D. M. Riley, Numbers of generators of ideals in graded group rings and p-adic analytic pro-p groups of dimension one, Arch. Math. 63 (1994), 402-406. MR 1300733 (96c:20056)
  • [RS] D. M. Riley and A. Shalev, Restricted Lie algebras and their envelopes, Canad. J. Math. (to appear). MR 1319694 (96e:16031)
  • [Ri] E. Rips, On the fourth integral dimension subgroup, Israel J. Math. 12 (1972), 342-346. MR 0314988 (47:3537)
  • [S] M. Scheunert, The theory of Lie superalgebras, Lecture Notes in Math., vol. 716, Springer-Verlag, Berlin, 1979. MR 537441 (80i:17005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B35, 16S30

Retrieve articles in all journals with MSC: 17B35, 16S30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1264829-0
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society